Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 64, NWS Albany, NY

July 23, 2012Fulton County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2012, 1:50 PM EDT for Fulton County, Montgomery County, New York. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 1:50 PM EDT (17:50 UTC)
Expired
Jul 23, 2012, 2:45 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 43 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 2:09 PM EDTHAIL 0.88Fonda, NY
Jul 23, 2:13 PM EDTHAIL 2.5Glen, NY
Jul 23, 2:29 PM EDTHAIL 0.88Fultonville, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:24 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WUUS51 KALY 231750
SVRALY
NYC035-057-231845-
/O.NEW.KALY.SV.W.0064.120723T1750Z-120723T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...

* UNTIL 245 PM EDT

* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FONDA...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   JOHNSTOWN BY 200 PM EDT...
   FONDA BY 205 PM EDT...
   TRIBES HILL BY 220 PM EDT...
   FORT JOHNSON BY 230 PM EDT...
   AMSTERDAM BY 240 PM EDT...
   HAGAMAN BY 245 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4303 7412 4289 7409 4283 7423 4287 7453
      4302 7452
TIME...MOT...LOC 1750Z 276DEG 13KT 4294 7444

$$

JPV
2 follow-up statements
980 
WWUS51 KALY 231819
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT MON JUL 23 2012

NYC035-057-231845-
/O.CON.KALY.SV.W.0064.000000T0000Z-120723T1845Z/
MONTGOMERY NY-FULTON NY-
219 PM EDT MON JUL 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN FULTON AND EASTERN MONTGOMERY COUNTIES...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CHARLESTON...OR 7 MILES SOUTH OF FONDA...MOVING
SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WELLSVILLE...MILL POINT AND SNOOKS CORNERS BY 225 PM EDT...
  LOST VALLEY AND YOUNG CORNERS BY 235 PM EDT...
  MINAVILLE BY 240 PM EDT...
  SCOTCH BUSH BY 245 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4303 7412 4289 7409 4283 7423 4285 7439
      4302 7434
TIME...MOT...LOC 1820Z 296DEG 10KT 4286 7432

$$

JPV
042 
WWUS51 KALY 231842
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT MON JUL 23 2012

NYC035-057-231851-
/O.EXP.KALY.SV.W.0064.000000T0000Z-120723T1845Z/
MONTGOMERY NY-FULTON NY-
242 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FULTON AND
EASTERN MONTGOMERY COUNTIES WILL EXPIRE AT 245 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LEVELS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4303 7412 4289 7409 4283 7423 4285 7439
      4302 7434
TIME...MOT...LOC 1841Z 296DEG 10KT 4283 7425

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:30 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 23, 1:30 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT MON JUL 23 2012

.SYNOPSIS...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING AN
INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
SOME OF THE STORMS COULD BE STRONG OR EVEN SEVERE...ESPECIALLY
TONIGHT NORTH AND WEST OF ALBANY. CANADIAN HIGH PRESSURE WILL BUILD
TOWARD THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH
MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED STRONG THUNDERSTORMS ARE DEVELOPING IN CENTRAL NY
WITHIN A BROAD ZONE OF LOW LEVEL WIND DIRECTIONAL CONVERGENCE
WITHIN A DEVELOPING PRE FRONTAL TROUGH. SURFACE COLD FRONT AND DEW
POINT BOUNDARY IN CANADA SHOULD TRIGGER NEW CONVECTION ALONG THE
U.S./CANADA BORDER LATER AND TRACK INTO THE WATCH AREA AS WELL
LATER THIS AFTEROON AND EVENING. SO...IT IS A COMPLICATED
SITUATION AND THE WATCH TRIES TO COVER BOTH AREAS OF
CONVECTION...THE CURRENT PRE FRONTAL TROUGH AND THE APPROACHING
COLD FRONT CURRENTLY IN CANADA.

THE CURRENT 16Z KALB SOUDING IS IN FOR THOSE INTERESTED AND IT IS
QUITE UNSTABLE BUT THE SHEAR IS RELATIVELY WEAK. MIDLEVEL LAPSE
RATES ARE STEEPENING A LITTLE AND THE SHEAR SHOULD INCREASE
THROUGH THE AFTERNOON AND EVENING AS THE LOW LEVEL JET ENERGY
INCREASES. CLOUD COVER HAS PERSISTED IN SOUTHERN AREAS THORUGH THE
EARLY AFTERNOON SO HAVE ADJUSTED TEMPERATURES THERE. OTHER CHANGES
PROMPTED BY THE WATCHBOX.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
THE ACTUAL SURFACE DEW POINT BOUNDARY AND BOUNDARY LAYER THERMAL
GRADIENT ARE NOT FORECASTED TO TRACK THROUGH OUR REGION UNTIL
TUESDAY. MOST OF THE ENERGY AND FORCING SHOULD BE GONE SO WILL JUST
KEEP SLIGHT CHANCES FOR ADDITIONAL SHOWERS/THUNDERSTORMS REGION WIDE
TO START THE DAY...TAPERING ANY POPS FROM NORTH AND WEST AS THE
AFTERNOON WEARS ON.

COLD ADVECTION SPREADS THROUGH THE REGION THROUGH THE DAY
TUESDAY...SO PERIODS OF CLOUDS AND SUN...WITH INCREASING SUN LATER
IN THE DAY. IT WILL BE STILL BE WARM ON TUESDAY...ESPECIALLY SOUTH
OF THE CAPITAL DISTRICT WHERE TEMPERATURES COULD MAKE A RUN AT 90 IN
THE MID HUDSON VALLEY. MOST OTHER PLACES WILL TOP OUT IN THE
80S...WITH ONLY 70S ACROSS THE ADIRONDACKS AND PORTIONS OF THE
GREENS. DEWPOINTS WILL SLOWLY DROP THROUGH THE 60S...INTO THE 50S
NORTH AND WEST OF ALBANY BY DAY/E END. THERE WILL BE A GUSTY BREEZE
WHICH WHILE HELPING TO PROMOTE MIXING...SHOULD KEEP IT FROM FEELING
UNBEARABLE DOWN IN THE MID HUDSON VALLEY.

TUESDAY NIGHT...THE COLD FRONT WILL HAVE SLID SOUTH OF OUR REGION.
THERE MIGHT BE A SECONDARY ONE WORKING THROUGH EARLY TUESDAY EVENING
WITH LITTLE FANFARE OTHER THAN PERHAPS SOME PATCHY CLOUDS. IT STILL
APPEARS THAT THE BOUNDARY LAYER WINDS COULD REMAIN UP MUCH OF THE
NIGHT KEEPING A BREEZE GOING WHICH IN TURN...MIGHT PREVENT
TEMPERATURES FALLING MORE THAN THEY WOULD HAVE IF THEY WENT CALM.
FOR THIS REASON...LEANED WITH THE SLIGHTLY WARMER MAV NOS FOR
OVERNIGHT LOWS.

A REFRESHING AIR MASS WILL BE IN PLACE ON WEDNESDAY...STILL WITH A
BREEZE OUT OF THE NORTHWEST 10 TO 20 MPH. H850 TEMPERATURES LOOK TO
COOL TO ABOUT +10C NORTH TO ABOUT +12C SOUTH. WITH GOOD MIXING...WE
LOOK FOR HIGH TEMPERATURES TO TOP OUT 80-85 IN VALLEY
LOCATIONS...70S HIGHER TERRAIN. THERE SHOULD BE LOTS OF SUNSHINE
THAT DAY WITH A FEW FAIR WEATHER CU.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE MODELS (GFS/ECMWF) SUGGEST THE LONG TERM PERIOD COULD
ACTUALLY BE A WET PERIOD...WHICH IS SOMETHING THE ALY FORECAST AREA
HAS NOT SEEN SINCE EARLY JUNE.

ALTHOUGH THE ECMWF/NAM AND CANADIAN MODELS INDICATE THAT SHOWERS
COULD ENTER THE WESTERN PART OF THE FORECAST AREA SHORTLY BEFORE
SUNRISE ON THURSDAY...HAVE KEPT THE FORECAST DRY FOR WEDNESDAY NIGHT
WITH LOWS IN THE UPPER 40S AND 50S.

ON THURSDAY...ALL MODELS SHOW SURFACE AND UPPER LEVEL WAVES MOVING
ACROSS THE REGION...WITH THE CENTER OF THE SURFACE LOW MOVING WEST
TO EAST ACROSS THE REGION SOMEWHERE NEAR THE NY/PA BORDER...AND THEN
EASTWARD ACROSS SOUTHERN NEW ENGLAND. THE MODELS SHOW A FAIRLY
WIDESPREAD AREA OF PCPN ACROSS THE ENTIRE FORECAST AREA. MOST MODELS
SHOW THE HIGHEST PCPN AMOUNTS ACROSS THE NORTHERN PART OF THE
FORECAST AREA (ONE TO TWO INCHES). FOR NOW HAVE LIMITED THE POP
FORECAST TO HIGH CHANCE LEVELS...AS HAVE MOST SURROUNDING OFFICES.
HIGHS THURSDAY ARE FORECAST TO BE BETWEEN 70 AND 80...BUT IF PCPN
MOVES IN AS FAST AS SOME OF THE MODELS SUGGEST (AROUND SUNRISE)...
THEN AREAS NORTH OF THE SURFACE LOW TRACK MAY NOT SEE TEMPS RISE OUT
OF THE 60S.

AT THIS POINT THE GFS AND ECMWF BEGIN TO SHOW SOME SIGNIFICANT
DISAGREEMENT. THE GFS ENDS THE PCPN ASSOCIATED WITH THE FIRST LOW
PRESSURE SYSTEM SOMETIME THURSDAY NIGHT. IT THEN FORECASTS A DRY DAY
FOR FRIDAY AS A SMALL RIDGE OF HIGH PRESSURE MOVES ACROSS THE
REGION. ANOTHER UPPER LEVEL TROF AND SURFACE LOW ARE THEN FORECAST
TO BRING A SECOND ROUND OF POTENTIALLY WIDESPREAD PCPN TO THE REGION
ON SATURDAY AND EARLY SATURDAY NIGHT...FOLLOWED BY A MAINLY DRY DAY
ON SUNDAY. HOWEVER...THE ECMWF SHOWS CONSISTENTLY HIGH LEVELS OF
MOISTURE OVER THE REGION WITH PERIODS OF SHOWERS FOR THE ENTIRE
PERIOD FROM THURSDAY THROUGH SUNDAY AS THE FRONTAL BOUNDARY
ASSOCIATED WITH THE FIRST LOW PRESSURE SYSTEM IS FORECAST TO NEVER
MOVE FAR ENOUGH SOUTH TO ALLOW FOR ANY CLEARING.

HAVE NO PREFERENCE AS TO WHICH MODEL TO FAVOR AT THIS POINT SO WILL
FORECAST LOW CHANCE POPS FRIDAY THRU SATURDAY AS A COMPROMISE
BETWEEN THE TWO MODELS...THEN LOWER TO SLIGHT CHANCE POPS SATURDAY
NIGHT AND SUNDAY.

HAVE FORECAST HIGH TEMPS DURING THE FRIDAY THRU SUNDAY PERIOD NEAR
OR SLIGHTLY BELOW NORMAL FOR NOW...BUT IF WIDESPREAD PCPN DOES
MATERIALIZE ON ANY OF THESE DAYS...THEN EXPECT ACTUAL HIGHS TO BE UP
TO 10 DEGREES LESS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
EXCEPT DURING POSSIBLE CONVECTION...EXPECT MAINLY VFR CONDITIONS AT
THE KALB/KGFL/KPOU/KPSF TAF SITES THROUGH THIS EVENING. CURRENTLY...
AS OF 1145Z...CLUSTERS OF SHOWERS AND TSTMS CONTINUE TO MOVE
ACROSS THE SOUTHERN PART OF THE ALY FORECAST AREA (GENERALLY SOUTH
OF 1-90). THESE SHOWERS AND TSTMS WILL LIKELY AFFECT THE KPOU AND
KPSF TAF SITES THRU ABOUT 14Z AND HAVE INCLUDED TEMPO GROUPS FOR
THIS TO OCCUR WITH MVFR/IFR CONDITIONS. NO ORGANIZED AREA OF
CONVECTION HEADING TOWARDS THE OTHER TAF SITES SO WILL ONLY
INCLUDE VCSH FOR NOW AND UPDATE IF ANY OTHER CONVECTION POPS UP.

LATER IN THE DAY...MAINLY VFR CONDITIONS WILL CONTINUE...BUT THE
PASSING OF AN UPPER LEVEL TROF COULD RESULT IN AN ORGANIZED AREA OF
CONVECTION AFFECTING THE REGION LATE THIS AFTERNOON AND EVENING. FOR
NOW WILL FORECAST VCSH IN THE TAFS...WITH A 6 HOUR PROB 30 GROUP FOR
STRONG CONVECTION WITH MVFR CIGS/VSBYS BETWEEN 23/21Z AND 24/03Z...
IFR CONDITIONS ARE ALSO POSSIBLE IF A STORM HITS ANY OF THE TAF
SITES.

LATER TONIGHT MVFR FOG AND CIGS MAY FORM AT SOME TAF SITES...
ESPECIALLY WHERE ANY CONVECTION OCCURS.

SURFACE WINDS OUTSIDE OF TSTMS WILL GENERALLY BE SOUTH OR SOUTHWEST
AT 5 TO 10 KTS WITH SOME GUSTS TO 15 KTS POSSIBLE. WIND GUSTS TO 30
KTS OR MORE ARE POSSIBLE THIS AFTERNOON AND EVENING.

OUTLOOK...
TUE...MAINLY VFR. CHC SHRA/TSRA.
WED...VFR. NO SIG WX.
THU-FRI...VFR/MVFR. CHC SHRA/TSRA.

&&

.FIRE WEATHER...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR REGION
TODAY...ESPECIALLY THIS AFTERNOON...AND AGAIN LATER THIS EVENING.
WHILE NOT QUITE A WET FLAG SITUATION...THESE SHOWERS LOOK TO BRING A
QUARTER INCH OR MORE OF RAINFALL TO MUCH OF OUR REGION THROUGH
TONIGHT.

RH VALUES LOOK TO REMAIN ELEVATED...STARTING OUT 75-90 PERCENT AND
ONLY DROPPING TO THE 50 TO 70 PERCENT RANGE...BACK UP TO NEAR 100
PERCENT OVERNIGHT.

TUESDAY LOOKS LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY
BREEZE...10 TO 20 MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND
HIGHER ELEVATIONS. A SECONDARY COLD FRONT COULD BRING AN ADDITIONAL
SHOWER OR THUNDERSTORM ON AN ISOLATED BASIS. AFTERNOON RH VALUES
LOOK TO DROP INTO THE MODERATE RANGE...35 TO 50 PERCENT.

&&

.HYDROLOGY...
NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK.

MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS UPPER LEVEL
TROUGH PLUNGES SOUTH FROM CANADA BRINGING THE POSSIBILITY OF SHOWERS
AND THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY
RAINFALL BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME.
RIVER BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF
AN INCH THROUGH MONDAY NIGHT...HIGHEST IN OUR NORTHWESTERN AREAS.
THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER RIVERS
IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR.

HEAVY DOWNPOURS...ESPECIALLY THIS AFTERNOON...COULD BRING SOME
PONDING TO PLACES OF POOR DRAINAGE.

AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN
ISOLATED BASIS THEN DRY ON WEDNESDAY.

AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR
THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH
AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A
POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY
TUNED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...HWJIV
LONG TERM...JPV
AVIATION...NAS
FIRE WEATHER...HWJIV
HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 1:40 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
140 PM EDT MON JUL 23 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
140 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON
AND AGAIN TONIGHT. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN
EXCESS OF 58 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER.

THERE COULD BE A BRIEF PERIOD OF DECREASED COVERAGE OF
THUNDERSTORMS FOR A TIME THIS EVENING. HOWEVER A RENEWED THREAT
FOR POSSIBLY MORE WIDESPREAD THUNDERSTORMS MAY DEVELOP LATE THIS
EVENING INTO THE OVERNIGHT HOURS AHEAD OF A COLD FRONT MOVING
EASTWARD FROM THE GREAT LAKES. THOUGH RARE...SOME OF THE
THUNDERSTORMS TONIGHT COULD BE SEVERE ESPECIALLY NORTH AND WEST OF
THE CAPITAL REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS...
NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

In the hours before

Special weather statement, Jul 23, 1:08 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
108 PM EDT MON JUL 23 2012

NYZ038-231800-
SOUTHERN HERKIMER NY-
108 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR FRANKFORT...OR OVER ILION...AND MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
ILION BY 115 PM EDT
MOHAWK AND HERKIMER BY 120 PM EDT
JORDANVILLE BY 135 PM EDT
LITTLE FALLS BY 140 PM EDT

LAT...LON 4313 7511 4309 7480 4288 7481 4288 7483
      4289 7487 4287 7488 4299 7519
TIME...MOT...LOC 1708Z 294DEG 16KT 4303 7506

JPV
Special weather statement, Jul 23, 1:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT MON JUL 23 2012

NYZ038-231830-
SOUTHERN HERKIMER NY-
143 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR WEST WINFIELD...OR ABOUT 14 MILES SOUTHWEST OF ILION...AND
MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
CEDARVILLE BY 155 PM EDT
6 MILES SOUTH OF MOHAWK AND 6 MILES SOUTH OF ILION BY 210 PM EDT
JORDANVILLE AND 7 MILES SOUTH OF HERKIMER BY 215 PM EDT
6 MILES SOUTH OF LITTLE FALLS BY 230 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4305 7484 4288 7482 4289 7487 4284 7488
      4283 7494 4290 7509 4285 7514 4285 7521
      4286 7522 4292 7521 4303 7522
TIME...MOT...LOC 1743Z 256DEG 22KT 4288 7522

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:08 PM EDTSpecial Weather StatementALYOtsego52 min
Jul 23, 1:43 PM EDTSpecial Weather StatementALYOtsego47 min
Jul 23, 1:47 PM EDTSevere Thunderstorm WarningALYHerkimer33 min
Jul 23, 1:57 PM EDTSpecial Weather StatementALYFulton48 min
Jul 23, 2:05 PM EDTSpecial Weather StatementALYAlbany40 min
Jul 23, 2:18 PM EDTSpecial Weather StatementALYAlbany42 min
Jul 23, 2:24 PM EDTSpecial Weather StatementALYSchenectady51 min
Jul 23, 2:29 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer61 min
Jul 23, 2:39 PM EDTSpecial Weather StatementALYMontgomery36 min
Jul 23, 3:16 PM EDTSpecial Weather StatementALYWarren44 min
Jul 23, 3:23 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer67 min
Jul 23, 3:27 PM EDTSevere Thunderstorm WarningALYMontgomery, Schoharie63 min
Jul 23, 3:30 PM EDTAreal Flood AdvisoryALYAlbany3 hr
Jul 23, 3:50 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer55 min
Jul 23, 4:43 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess62 min
Jul 23, 5:28 PM EDTSpecial Weather StatementALYHerkimer32 min
Jul 23, 5:37 PM EDTSpecial Weather StatementALYWarren23 min
Jul 23, 5:41 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer47 min
Jul 23, 5:56 PM EDTSevere Thunderstorm WarningALYWarren, Washington64 min
Jul 23, 6:28 PM EDTSpecial Weather StatementALYHamilton32 min
Jul 23, 6:55 PM EDTSpecial Weather StatementALYMontgomery35 min
Jul 23, 7:01 PM EDTSpecial Weather StatementALYWarren29 min
Jul 23, 7:09 PM EDTSpecial Weather StatementALYOtsego36 min
Jul 23, 7:12 PM EDTSevere Thunderstorm WarningALYWarren, Washington34 min
Jul 23, 7:53 PM EDTSpecial Weather StatementALYWarren37 min
Jul 23, 7:55 PM EDTSpecial Weather StatementALYHamilton35 min
Jul 23, 7:58 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery62 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.